Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Using propysalic ointment for psoriasis. Feeling nausea. Need a cure

dear sir
I am suffering from Psoriasis for the past one decade.I am currently only using Propysalic ointment and one mosturizer. I feel nausea when i take methotraxate. I have also tried Homeopathic and ayurvedic medicines but none seems to work. Currently my condition has worsened and the ointment is not able to control the same.
Kindly help me
Ved Prakash
Asked On : Fri, 12 Apr 2013
Answers:  3 Views:  155
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hello Ved Prakash..
Thanks for sharing your query here.
Topicals in the form of Propysalic ointment can be used if involvement is up to a certain percentage of body area by Psoriasis. Beyond a specific limit, you will need oral /injectable therapy which unfortunately has the potential if side-effects ,if not monitored closely. For a chronic condition like psoriasis , treatment regimen is modified according to the severity of disease ,which might be different in different times of the year.So, a close follow-up with your dermatologist is important for optimum result and achieving a remission.
For the methotrexate that you are using , side effects like nausea and vomiting may be dose-dependent.Therefore, several physicians consider adjusting the dose or modifying the mode of intake to eliminate the problem.The total dose of Methotrexate can be divided & taken over 2 days every week; or you may take it at bed-time ,if taking during the day causes nausea; it can also be take after food ,instead of before .
Still if nausea persists , you may consider switching over to injectable Methotrexate once a week .
Several other drugs are available for treatment in psoriasis and include, Retinoids, Cyclosporin, PUVA therapy.
I would advise you to discuss these with your dermatologist and continue the therapy.Hope the is helpful
Take care!
Answered: Fri, 12 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Dermatologist Dr. R.G. Joshi's  Response
hi,thanks for writing here. Psoriasis is a keratinisation disorder where cell cycle is disturbed and immature skin appears in the form of scales.It is a chronic relapsing condition.A lot of treatment basket is available starting from topical steroids to injectable drugs.Methotrexate is a gold standard drug for psoriasis.It is taken in weekly dose,nausea is common with methotrexate ,you can take folic acid 5 mg weekly on the other day than methotrexate,injectable form of methotrexate is also available if you are not tolerating methotrexate.You are saying that your condition is worsened then it may be possible that you may have devoloped erythroderma,stop ayurvedic and homeopathic treatment,apply a plane topical steroid like tenovate instead of propysalic along with good moisturiser like cetaphil .Stop using a harsh soap.A lot of condition can aggrevate psoriasis like harsh soap,dry weather,infections ,stress,etc.Consult a dermatologist for proper treatment.There are some other drugs like acetrtin,cyclosporine along with new modaliteis like narrow band,excimer lasers.You can discuss these things with your dermatologist,and take treatment accordingly.
Answered: Fri, 12 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Dermatologist Dr. Sanjay Kumar Kanodia's  Response
Dec 2013
Dear Ved Prakash,
Welcome to Healthcare Magic.
First of all Please don't feel depressed about your problem. Psoriasis is not a bad or life threatening disease in itself. It is simply over-proliferation of skin in fast rate.
Now the main treatment for this we give is methotrexate. But the problem is that in oral form it causes nausea. You should take it under medial supervision in following manner :
1.Take it after meals
2. Divide the dose into small parts in a week ( say for 15 mg can be taken three days/ week)
3. Take it at night time when you are sleeping
4. You can take the injectable form which considered best if you are not able to take it orally.
There are certain newer drugs for it which can be tried under medical supervision but are bit costlier. You can shift to higher potency steroid such as Halobetasol with the advice of your doctor. A simple method is to apply liquid paraffin gelly 8-10 times a day in bare minimum quantity after mopping the areas with simple water.
Lastly live a healthy life without stress as stress can increase it.
With best health wishes,
Dr Sanjay K Kanodia
Answered: Fri, 12 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor